Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Normalizers of nest algebras


Author: Keith J. Coates
Journal: Proc. Amer. Math. Soc. 126 (1998), 159-165
MSC (1991): Primary 47D25; Secondary 47D03
DOI: https://doi.org/10.1090/S0002-9939-98-04222-1
Erratum: Proc. Amer. Math. Soc. 126 (1998), no. 8, 2511 - 2512.
MathSciNet review: 1443818
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a nest $\mathcal{N}$ with associated nest algebra $\mathcal{A}_{\mathcal{N}}$, we define $\mathcal{S}_{\mathcal{N}}$, the normalizer of $\mathcal{A}_{\mathcal{N}}$. We develop a characterization of elements of $\mathcal{S}_{\mathcal{N}}$ based on certain order homomorphisms of $\mathcal{N}$ into itself. This characterization enables us to prove several structure theorems.


References [Enhancements On Off] (What's this?)

  • [D] K.R. Davidson, Nest algebras, Pitman Research Notes, vol. 191, Longman Scientific and Technical, London, 1988. MR 90f:47062
  • [EP] J.A. Erdos and S.C. Power, Weakly closed ideals of nest algebras, J. Operator Theory 7 (1982) 219-235. MR 84a:47056
  • [KR] R.V. Kadison and J.R. Ringrose, Fundamentals of the theory of operator algebras, Academic Press, Inc. New York, 1983. MR 85j:46099
  • [P] S.C. Power, Limit algebras: an introduction to subalgebras of C$^{*}$ algebras, Pitman Research Notes, vol. 278, Longman Scientific and Technical, London, 1992. MR 94g:46001
  • [R] J.R. Ringrose, On some algebras of operators, Proc. London Math. Soc. 15 (1965) 61-83. MR 30:1405

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D25, 47D03

Retrieve articles in all journals with MSC (1991): 47D25, 47D03


Additional Information

Keith J. Coates
Affiliation: Department of Mathematics, Illinois Wesleyan University, Bloomington, Illinois 61702
Email: kcoates@sun.iwu.edu

DOI: https://doi.org/10.1090/S0002-9939-98-04222-1
Received by editor(s): June 26, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society